Heed the warnings: Stay away from “Spice.”
Published 7:00 am Tuesday, April 21, 2015
Last week, the Item reported the rise of hospitalizations in Mississippi related to the use of the synthetic marijuana or spice.
The Mississippi State Department of Health defines spice as a blend of herbs and artificial stimulants designed to mimic the effects of marijuana. Spice is comprised of unnatural products and unpredictable chemicals.
According to the MSDH’s website, spice users may experience severe agitation, anxiety, hallucinations, psychotic episodes and coma.
Last week, in neighboring Hancock County, there were two reported spice-related deaths, while another alleged user was hospitalized.
According to authorities quoted in news reports, the first death was believed to be due to a deadly combination of alcohol, prescription medication, meth and spice.
The rise in popularity of this drug and the dangers associated with its use is staggering.
According to health officials with Highland Community Hospital, people don’t know what they are purchasing, which makes spice a dangerous drug.
There are many harmful stimulants out there, however this particular drug’s effects seem to evolve more quickly, no matter how much is inhaled.
The 33-year-old man who passed away in Hancock County had his life tragically cut short.
Warnings about this drug have been reported in various sources of media so it’s tragic the users didn’t learn from the misfortune of others.
Hopefully, these spice users’ deaths will not be in vain and it will inspire just one person to put down the drug.
We advise people to take heed of these warnings and if you know someone who is using this dangerous toxin, contact the Mississippi Poison Control Center at 1-800-222-1222.